MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 3.5 X 240MM ROD; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 3.5 X 240MM ROD; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 48552240
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Physician reported an oasys 3.5 x 240 mm rod fractured post-operatively.Revision surgery has been scheduled for (b)(6) 2019.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: updated outcomes attributed to adverse event from no selection to 'required intervention to prevent permanent impairment/damage (device).' updated device evaluated by mfr to 'status and location of the device are unknown.' status and location of the device are unknown.
 
Event or Problem Description
Physician reported an oasys 3.5 x 240 mm rod fractured post-operatively.Revision surgery has occurred.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed, and no relevant manufacturing or similar complaints were identified.Per surgical technique: while the expected life of spinal implant components is difficult to estimate, it is finite.The surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.These implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.The actual root cause cannot be determined, possible root causes include: improper construct, set screws not tightened correctly excessive load due to unstable construct.Excessive load due to patient anatomy/pathology.Patient performs strenuous post-op activities.Surgeon applying too much torque to seat the screw head.

Brand Name
OASYS 3.5 X 240MM ROD
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9379807
Report Number0009617544-2019-00128
Device Sequence Number3067190
Product Code NKG
UDI-Device Identifier04546540371652
UDI-Public04546540371652
Combination Product (Y/N)N
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48552240
Device Lot NumberVL7
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer12/09/2019
12/27/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/30/2019
01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR